MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AHTB ACTIVE HEEL TRACTION BOOT; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. AHTB ACTIVE HEEL TRACTION BOOT; APPARATUS, TRACTION, NON-POWERED
Model Number 72202682
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the patient was under traction and the doctor was operating the center strap of the active heel traction boot busted and the clasp broke.The doctor lost immediate traction.There were no instruments in the joint at the time.Procedure was delayed for more than two hours while getting a backup device to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint for the velcro came off and the o-rings snapped around the ankle pad.A visual inspection was performed and showed the velcro was not returned.There is loctite present on the boot and applied within specification however without the velcro pad a complete evaluation can¿t be performed.The o-rings are there to help keep the pad in place while positioning the heel, but once the foot is in and secure they serve no function.The o-rings can break if pulled too hard.Smith & nephew will continue to monitor for trends.

Brand Name
AHTB ACTIVE HEEL TRACTION BOOT
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7252900
Report Number3003604053-2018-00023
Device Sequence Number997745
Product Code HST
UDI-Device Identifier00885554024807
UDI-Public(01)00885554024807
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202682
Device Catalogue Number72202682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR